MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/s00210-026-05800-0

Медицинская библиотека · Naunyn-Schmiedeberg's archives of pharmacology · 2026

Paracetamol-induced hepatic injury following intentional self-poisoning: a case report and therapeutic considerations.

Misbah Ul Haq Mohammed, Yousuf Khan Amer Khan, Mohiuddin Mohammed, Fareedullah Mohammed

СтатьяПеревод в очереди

Аннотация

Paracetamol (acetaminophen) overdose is a common cause of drug-induced hepatocellular injury and represents an important clinical emergency requiring timely evaluation and evidence-based management. N-acetylcysteine (NAC) remains the established antidote for preventing the progression of hepatic injury when administered promptly. We describe the case of an 18-year-old female who intentionally ingested eight tablets of paracetamol (650 mg each; total dose 5.2 g) and four tablets of cetirizine (10 mg each) following psychosocial distress. On presentation, she reported abdominal pain and had a history of transient altered consciousness prior to hospital arrival. Initial biochemical evaluation demonstrated mild hepatocellular injury, with serum aspartate aminotransferase (AST) and alanine aminotransferase (ALT) levels of 250 IU/L and 300 IU/L, respectively, while serum bilirubin and coagulation parameters (PT/INR) remained within normal limits, indicating the absence of acute liver failure. Following clinical assessment, the patient underwent gastric decontamination and received the standard intravenous NAC regimen, supportive therapy, serial monitoring of liver function, and comprehensive psychiatric evaluation. Liver enzyme concentrations progressively declined during hospitalization, reaching AST 60 IU/L and ALT 70 IU/L by day 3, with complete clinical recovery and no evidence of hepatic complications. Psychiatric assessment identified underlying psychosocial factors contributing to the intentional overdose, and appropriate pharmacological treatment and follow-up were initiated before discharge. This case demonstrates that favorable outcomes can be achieved through early risk assessment, guideline-directed NAC therapy, serial biochemical monitoring, and multidisciplinary management addressing both the toxicological and psychosocial aspects of intentional paracetamol overdose.

Для цитирования: Misbah Ul Haq Mohammed, Yousuf Khan Amer Khan, Mohiuddin Mohammed, Fareedullah Mohammed. Paracetamol-induced hepatic injury following intentional self-poisoning: a case report and therapeutic considerations.. Naunyn-Schmiedeberg's archives of pharmacology. 2026. DOI: 10.1007/s00210-026-05800-0.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.